Get your Health question answered in 3 easy steps

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes red sores on vulva?

Answered by
Dr.
Dr. Deepak Kishore Kaltari

General Surgeon

Practicing since :2002

Answered : 3191 Questions

default
Posted on Mon, 11 Aug 2014 in Skin Hair and Nails
Question: I have got sores on the vulva (outer lip only)..they are not painful but appear red and nasty looking..I had applied Candid B but of no help..They sometimes have a sticky liquid discharge which is clear..
doctor
Answered by Dr. Deepak Kishore Kaltari 24 minutes later
Brief Answer:
Unlikely to be fungal

Detailed Answer:
Hi
Welcome to Healthcare-Magic
Greetings of the day
Dear Ms XXXXXXX

As it has not helped with application of Candid B it's unlikely to be fungal infection.
It would be very helpful if you could provide me with clinical photograph of the lesion and also the following additional information

1. Any history of unprotected sexual contact?
2. Any itching associated with the lesion?

Awaiting your response


Take care
Best regards
Dr Deepak XXXXXXX
MBBS, MS, MCh
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Deepak Kishore Kaltari 25 minutes later
I have a boyfriend with whom I have been in a sexual relation for the last 3 years.. We mostly have protected sex.. I may have undergone only 1-2 unprotected events in the last 2-3 months. Yes there is itching but not always, just sometimes. Also lately I had to undergo long working hours without being able to change my underwear/pads during periods in a humid climate. I am trying to upload a picture.
doctor
Answered by Dr. Deepak Kishore Kaltari 2 minutes later
Brief Answer:
Likely to be folliculitis

Detailed Answer:
Hi
Greetings

From the clinical picture provided it appears as folliculitis.
The image is not clear it would be helpful if you could upload high resolution picture of the lesion.

Awaiting your response


Take care
Best regards
Dr Deepak
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Deepak Kishore Kaltari 40 minutes later
I have uploaded a better image.
doctor
Answered by Dr. Deepak Kishore Kaltari 10 minutes later
Brief Answer:
Likely to be labial abscess

Detailed Answer:
Hi
Dear Ms XXXXXXX

Thanks for providing the clinical photograph. The lesion is a well circumcised present in right Labia majora. It is likely to be either a Labial abscess or Sebaceous cyst which is likely to be infected.

I would suggest you the following
1. Thoroughly shave the area
2. Local application of Mupirocin ointment thrice a day
3. Oral Antibiotic: Tablet Augmentin Duo 1 gm twice a day for 5 days
4. Hot Seitz bath : To a tub of lukewarm water add handful of common table salt. Sit in it for 15 to 20 minutes each session twice a day. It will reduce the inflammation
5. Anti-inflammatory : Ibuprofen will be helpful.

If the lesion persist it will require Surgical consultation and clinical assessment for Incision and drainage of the abscess.

Do keep me updated about progress.

Wishing you great health.

Do send me clinical photograph after shaving for further assessment.


Take care

Best regards
Dr Deepak
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Procedures
Medical Topics ,  

Recent questions on  Ibuprofen

doctor1 MD

I m using a Lidoderm patch for (light) shoulder pain. I had a rotator cuff tear surgery in Oct. 2013. At times I get pain in the shoulder (while exercising and/or playing tennis). Is Lidoderm the same as ibuprofen except it is in a patch form? Thanks for replying.

doctor1 MD

Hi, it has been a week now since I donated blood and there is terrible bruising along the side and right above where they placed the needle. There is also a stiff tightening pain as I move my arm that goes from my elbow up towards my shoulder. I ve taken aspirin and ibuprofen occasionally to try and ease the pain but nothing has helped. I even tried icing it on and off the first few days after, which was recommended by our American Red Cross donation center. Should I be concerned?

doctor1 MD

I take Ms continued 15mg every 12 hours for pain management.. My next doc appt is tomorrow I m down to my last pill and due to either humidity or it got wet, it broke into 3 peices.... Can I still take it or will the break cause an over dose I hurt extremely bad and my ibuprofen is not helping... I m scared to take it but hurt very much.. Please advise..

doctor1 MD

52 yo f. CBC within Normal limits. TSH within normal limits. Negative DM. 5 5 250 lbs. (Was maintaining 208 lbs until after 4 surgeries for Basal Cell Carcinoma. Moh s under and into R Nares positive results. Other 3 surgeries without clear parameters and was stated deep extensive BCC.) Dx with Depression and elevated cholesterol. Present meds; Effexor xr 75mg daily, Wellbutrin 100 mg twice daily, Pravastatin 20 mg daily. Problem; Constant fatigue, decreased ROM with L arm after surgery in 2012, constant pain L arm and feels as if bone will break (upper arm), Pain area increasing L arm then to L shoulder to both shoulders, Left neck with noted lumps, also lumps along collar bone bilat, pain at tongue base. No redness in throat and is not scratchy sore but yes noted pain, also head aches and pain was not relieved with 800 mg Ibuprofen and rest. Now I am noting bilat lower extremity edema and feels tight. Had the BCC for 4 years prior to surgery thinking is was psoriasis. L arm area was size of a quarter and increasing, L arm was greater than a nickle in size and a horn noted R deltoid area. Thank you

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved to right hand. Even my right knee, ankle and thighs have started to pain. I have applied pain...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound. went to orthopedician they suggested couple of tests related to auto immune arthiritis, results are...

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats substantially in front of my right testicle. When I m standing it is more elevated than my right, and...